Alert archive / Colorado / Tornado Warnings in 2015
Tornado Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 17, 2015, 3:47 PM MDT for Yuma County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 3:47 PM MDT (21:47 UTC)
- Expired
- Apr 17, 2015, 4:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WFUS53 KGLD 172147
TORGLD
COC125-172215-
/O.NEW.KGLD.TO.W.0008.150417T2147Z-150417T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 415 PM MDT
* AT 346 PM MDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF LONE STAR
TO NEAR YUMA...MOVING NORTHWEST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CLARKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4044 10264 4023 10251 4014 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2146Z 140DEG 22KT 4032 10266 4019 10274
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
DR1 follow-up statement
509
WWUS53 KGLD 172207
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT FRI APR 17 2015
COC125-172215-
/O.EXP.KGLD.TO.W.0008.000000T0000Z-150417T2215Z/
YUMA CO-
407 PM MDT FRI APR 17 2015
...THE TORNADO WARNING FOR NORTHWESTERN YUMA COUNTY WILL EXPIRE AT
415 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.
LAT...LON 4044 10264 4023 10251 4014 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2204Z 140DEG 22KT 4032 10266 4019 10274
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 17, 2:51 PM MDT, 56 minutes earlier.
Area forecast discussion, Apr 17, 2:51 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 251 PM MDT FRI APR 17 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1226 PM MDT FRI APR 17 2015 UPPER LOW OVER THE CENTRAL ROCKIES THIS AFTERNOON WILL MOVE ONTO THE PLAINS OF EASTERN COLORADO BY SATURDAY AFTERNOON. VORTICITY LOBES ROTATING AROUND IT WILL PROVIDE OCCASIONAL SYNOPTIC SCALE LIFT. ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES ARE ALREADY IN PLACE DUE TO LOW LEVEL SOUTHEASTERLY MOISTURE ADVECTION AND RECENT RAINFALL. INSTABILITY IS THE BIGGEST QUESTION MARK AS FAR AS SEVERE THUNDERSTORMS ARE CONCERNED...SINCE MORNING CLOUDS HAVE BEEN SLOW TO ERODE AND INSOLATION HAS BEEN LIMITED. NONETHELESS...18Z SPC MESOSCALE ANALYSIS INDICATES UP TO 1500 J/KG OF SBCAPE IN EASTERN COLORADO WHICH WILL ONLY INCREASE WITH ANY AFTERNOON HEATING. DEEP LAYER SHEAR ON THE ORDER OF 50-60KTS POSSIBLE BY THIS AFTERNOON...WHICH WILL BE MORE THAN SUFFICIENT FOR SUPERCELLS IF BETTER INSTABILITY CAN MATERIALIZE. THE OTHER CONCERN IS HEAVY RAINFALL...PARTICULARLY IN THE WEST WHERE TWO DAY TOTALS OF 2-3 INCHES AND LOCALLY UP TO 5 INCHES HAS RESULTED IN SATURATED GROUND CONDITIONS AND LOWER FFG VALUES. CONSIDERED A FLASH FLOOD WATCH BUT OVERALL QPF FROM THE HIGHER RESOLUTION SHORT TERM MODELS GENERALLY LESS THAN 0.50 INCHES WITH SOME HIGHER AMOUNTS IN BULLSEYES. AS A RESULT...DO NOT FEEL THERE IS ENOUGH AREAL THREAT TO JUSTIFY A FFW AT THIS TIME. WITH ALL THAT SAID...EXPECTING A ROBUST BAND OF RAIN AND EMBEDDED THUNDERSTORMS TO DEVELOP ACROSS NORTHEAST COLORADO AND LIFT NORTHWARD INTO THE REMAINDER OF THE AREA THIS EVENING. BY THE OVERNIGHT HOURS IT WILL BE IMPACTING MAINLY SOUTHWEST NEBRASKA EXITING TO THE NORTH AND EAST BY 12Z SATURDAY MORNING. PROXIMITY TO THE UPPER LOW SATURDAY AFTERNOON WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT ONCE AGAIN...PRIMARILY IN EASTERN COLORADO THEN SPREADING INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IN THE AFTERNOON. THE SEVERE SET UP WILL BE SIMILAR TO TODAY WITH EXCELLENT SHEAR BUT QUESTIONABLE INSTABILITY. CLIMATOLOGY ALSO SUGGESTS A TORNADO THREAT WITH A CUT OFF LOW DIRECTLY OVERHEAD. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 251 PM MDT FRI APR 17 2015 ACTIVE PATTERN APPEARS TO PERSIST THROUGHOUT THE EXTENDED FORECAST PERIOD. THERE SHOULD BE A BRIEF LULL IN PRECIPITATION ACTIVITY AS A HIGH PRESSURE RIDGE PASSES THROUGH BEFORE THE NEXT UPPER LEVEL LOW. FORECAST GUIDANCE BEYOND TUESDAY REMAINS MUDDLED BUT STRONGER AGREEMENT WITH UPPER LEVEL PATTERN HAS BEEN NOTED. UNFORTUNATELY.... FRONTAL POSITION AND THUS TEMPERATURES AND THUNDERSTORM/SEVERE WEATHER CHANCES REMAIN UNCERTAIN. BEGINNING WITH SATURDAY NIGHT...SHOWERS/THUNDERSTORMS SHOULD SPREAD ACROSS THE REGION ONCE AGAIN. STRONGEST FORCING SLIDES NORTHEAST OF THE FORECAST AREA BY MIDNIGHT...DRAGGING THUNDERSTORMS WITH IT. A FEW STORMS WILL BE STRONG/SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. MOISTURE CONTENT OF THE ATMOSPHERE WANES SO CURRENTLY NOT THINKING HEAVY RAINS OR FLASH FLOODING IS A LARGER THREAT. THEN...AS THE UPPER LOW PASSES OVERHEAD...A COLD FRONT SURGES SOUTH AS A FINAL DISTURBANCE MOVES IN FROM THE NORTHWEST. ANTICIPATE STRONG NORTHWEST WINDS AND AREAS OF SHOWERS...PERHAPS A FEW SNOW SHOWERS...BEHIND THE FRONT SUNDAY MORNING UNTIL AROUND NOON. SUNDAY NIGHT THROUGH MONDAY...A FEW SHORTWAVE TROUGHS PASS THROUGH THE NORTHWEST FLOW REGIME. COULD SEE A FEW SHOWERS/SNOW SHOWERS DEVELOP AS THIS HAPPENS. GUIDANCE REMAINS IN DISAGREEMENT AND TIMING OF PLACEMENT AND A NOTICEABLE TREND WITH HIGHER PRECIPITATION CHANCES REMAINING SOUTH HAS BEEN OBSERVED. THEREFORE...DO NOT FORESEE ANY WIDESPREAD RAINS WITH THIS POTENTIAL ACTIVITY. A LULL IN CONVECTIVE ACTIVITY FORECAST MONDAY NIGHT INTO WEDNESDAY MORNING. BRIEF UPPER LEVEL RIDGING IS ADVERTISED BY THE CANADIAN...EUROPEAN AND GFS MODELS. IN ADDITION...THE TRI-STATE REGION IS ENVELOPED IN THE WARM SECTOR SO WE SHOULD OBSERVE A WARMING TREND WITH HIGHS IN THE 70S LIKELY BY WEDNESDAY. ALMOST IDENTICAL TO THIS PAST SYSTEM...YET ANOTHER DEEP UPPER LEVEL LOW PRESSURE DEVELOPS OVER THE ROCKIE MOUNTAINS. THIS SYSTEM WILL MOVE AT A SLUGGISH PACE SO YET ANOTHER ROUND OF SHOWERS...THUNDERSTORMS /POSSIBLY SEVERE AND WIDESPREAD BENEFICIAL RAINS IS POSSIBLE. MADE ADJUSTMENTS TO INCREASE POPS. WITH THE LOW HOLDING BACK TO THE WEST FOR SO LONG...FEEL WE SHOULD REMAIN IN THE WARM SECTOR. THE GFS AGGRESSIVELY BRINGS A FRONT THROUGH BUT THIS IS LIKELY OVERDONE. WILL HOLD OFF ON MENTIONING POTENTIAL RAIN/SNOW FOR NOW IN THE EXTENDED DUE TO TEMPERATURE CONCERNS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1117 AM MDT FRI APR 17 2015 LOW CEILINGS WILL GRADUALLY LIFT THROUGH THE AFTERNOON AT BOTH KGLD AND KMCK AND MAY BRIEFLY REACH MVFR IN THE MID OR LATE AFTERNOON HOURS. HOWEVER...THUNDERSTORMS WILL REDEVELOP BY THAT TIME AS UPPER LOW OVER THE CENTRAL ROCKIES CONTINUES TO PROVIDE SYNOPTIC SCALE LIFT. BAND OF RAIN AND EMBEDDED STRONG TO SEVERE STORMS WILL LIFT FROM NORTHEAST COLORADO AND NORTHWEST KANSAS LATE THIS AFTERNOON AND EVENING INTO SOUTHWEST NEBRASKA BY MID TO LATE EVENING. OVERNIGHT...AREAS OF FOG WILL POTENTIALLY REDUCE VISIBILITIES AT BOTH TERMINALS BEFORE BURNING OFF SATURDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...RRH AVIATION...024
Hazardous weather outlook, Apr 17, 10:32 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT FRI APR 17 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE REGION IS UNDER SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING EAST OF HIGHWAY 83 IN NORTHWEST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:09 PM MDT | Special Weather Statement | GLD | Yuma | 66 min |
| Apr 17, 5:43 PM MDT | Special Weather Statement | GLD | Phillips | 17 min |
| Apr 17, 5:45 PM MDT | Tornado Warning | GLD | Yuma | 15 min |
Nearby
Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.